MAUDE Adverse Event Report: RTI SURGICAL PROVISIONAL TENSIONING DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RTI SURGICAL PROVISIONAL TENSIONING DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 391.884
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the subtrochanteric fracture of the left femur with the tension implants and instruments.The surgeon tried to apply tension to the cable using the tensioner according to the surgical technique, but when he applied 20 kg of tension, the knob of the tensioner did not move to the right and he could not apply any more tension.He washed the inside of the tensioner with a saline solution, changed the tension holder and attachment bit, and tried again, but the tension was applied only up to 25 kg to 30 kg.The surgeon gave up using the cables, conducted wiring using mild steel wires in the hospital, inserted tfna long, and completed the surgery with a thirty minute delay.The procedure was completed successfully and the patient was reported as stable.Concomitant devices reported: cable tensioner (part number 391.201, lot unknown, quantity 1) tension holder f/temp-use (part number 391.884, lot unknown, quantity 2) attachm-bit f/tension holder (part number 391.883, lot unknown, quantity 3) cercl-cable w/crimp ø1.7 (part number 611.105.01s, lot 7l39781, quantity 1) this report involves one (1) provisional tensioning device.This is report 4 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative h3, h4, h6: device history lot: part #391.884, lot #p161393, manufacture date: 09-sep-2013.Adhr review was conducted by the rti surgical and found the product met manufacturing specifications prior to shipping from rti surgical.Investigation summary: it was reported that on january 19, 2021, the patient underwent the open reduction internal fixation surgery for the sub trochanteric fracture of the left femur with the tension implants and instruments in question.The surgeon tried to apply tension to the cable using the tensioner according to the surgical technique, but when he applied 20 kg of tension, the knob of the tensioner did not move to the right and he could not apply any more tension.He washed the inside of the tensioner with a saline solution, changed the tension holder and attachment bit, and tried again, but the tension was applied only up to 25 kg to 30 kg.He gave up using the cables, conducted wiring using mild steel wires in the hospital, inserted tfna long, and completed the surgery within 30minutes delay.No further information is available.21-jan-2021: updated event description: this complaint involves eight (8) devices.The product was returned to us cq for evaluation and was forwarded to supplier: rti surgical for manufacturing investigation.Rti surgical conducted visual inspection and functional testing of the returned device.Visual analysis of the returned sample revealed that the tension holder f/temp-use was worn displaying surface tarnish and faded etch markings.Functional test was performed, in accordance with rti surgical procedures, and no issues were identified with the device during the analysis.As part of rti surgical quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the tension holder f/temp-use was returned without any functional damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed provisional tension device: 391_884, rev.E/c.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROVISIONAL TENSIONING DEVICE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
MDR Report Key11284886
Report Number1833824-2021-00015
Device Sequence Number19985265
Product Code LXH
UDI-Device Identifier07611819719859
UDI-Public(01)07611819719859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.884
Device Lot NumberP161393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/23/2021
04/21/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/02/2021
05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTACHM-BIT F/TENSION HOLDER; CABLE TENSIONER; CERCL-CABLE W/CRIMP Ø1.7; TENSION HOLDER F/TEMP-USE